MAUDE Adverse Event Report: ABBOTT VASCULAR INC. PROSTAR; DEVICE, HEMOSTASIS, VASCULAR

ABBOTT VASCULAR INC. PROSTAR; DEVICE, HEMOSTASIS, VASCULAR
Model Number 12322-01
Medical Device Problem Codes Entrapment of Device (1212); Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that this was an arteriotomy closure of the right common femoral artery using a prostar relative to an interventional procedure.Reportedly, reportedly, the needle in the 10 o'clock position, misfired.Needle back down was unsuccessful and the device was stuck in the patient.A cut down was performed to remove the stuck device and achieve hemostasis.Due to the cut down, a clinically significant delay was reported.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The failure to fire was not confirmed.Entrapment is based on case conditions and cannot be replicated in a lab environment.Testing of return sterile devices from the same lot was conducted.No abnormalities were indicated.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The cause of the difficulties cannot be determined.The subsequent treatment is related to the circumstances of the procedure.In this case, despite the 45° angle of the device, there may have been anatomical conditions that placed additional bend in the device to cause the misalignment; however, this cannot be confirmed.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
PROSTAR
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19067236
Report Number2024168-2024-04417
Device Sequence Number6593249
Product Code MGB
UDI-Device Identifier08717648000621
UDI-Public(01)08717648000621(17)250930(10)3111441
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P960043
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number12322-01
Device Catalogue Number12322-01
Device Lot Number3111441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown